MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10607
Medical Device Problem Codes Entrapment of Device (1212); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.Date of event: used the first date of the month of the aware date as no event date was provided.
 
Event or Problem Description
It was reported that stent damage occurred.A 3.50 x 38 synergy ii des drug-eluting stent was advanced for treatment; however, during procedure, the stent had a lifted strut and it became caught on the guidezilla ii catheter-guide.Both the stent and the catheter-guide were removed without problem.The procedure was completed with another 3.50 x 38 synergy ii des drug-eluting stent without a catheter-guide.No patient complications nor injuries were reported.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported that stent damage occurred.A 3.50 x 38 synergy ii des drug-eluting stent was advanced for treatment; however, during procedure, the stent had a lifted strut and it became caught on the guidezilla ii catheter-guide.Both the stent and the catheter-guide were removed without problem.The procedure was completed with another 3.50 x 38 synergy ii des drug-eluting stent without a catheter-guide.No patient complications nor injuries were reported.It was further reported that the 80-90% stenosed target lesion was located in the quite tortuous and moderately calcified mid right coronary artery.It was difficult to pass stent out of guidezilla ii catheter-guide, it was disrupted when it was pulled back.
 
Additional Manufacturer Narrative
Device is a combination product.B3 date of event: used the first date of the month of the aware date as no event date was provided.Device evaluation by mfr: synergy ii us mr 3.50 x 38 mm stent delivery system was returned for analysis broken and without the proximal section of the hypotube.A visual examination of the stent found signs of stent damage.Stent struts on the proximal to stent strut rows were noted to be lifted from their crimped position and pushed/ bunched distally in the mid stent region of the stent.The undamaged stent outer diameter was measured gauge and the result was within max crimped stent profile measurement.The balloon cones were reviewed, and no issues were noted.The proximal to mid region of the balloon body was exposed and crimp markings could be noted on its surface, but the balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and microscopic examination of the bumper tip showed no signs of damage.A visual and tactile examination of the hypotube shaft found a break situated at 32 cm proximal to the distal end of the tip.The proximal end of the device with the manifold hub was not returned for analysis.A visual and tactile examination of the outer and mid-shaft section found multiple shaft polymer extrusion stretches.A visual examination of the inner found a stretched/accordioned region located at 8.2 cm proximal to the distal tip.No other issues were identified during the product analysis.
 
Event or Problem Description
It was reported that stent damage occurred.A 3.50 x 38 synergy ii des drug-eluting stent was advanced for treatment; however, during procedure, the stent had a lifted strut and it became caught on the guidezilla ii catheter-guide.Both the stent and the catheter-guide were removed without problem.The procedure was completed with another 3.50 x 38 synergy ii des drug-eluting stent without a catheter-guide.No patient complications nor injuries were reported.It was further reported that the 80-90% stenosed target lesion was located in the quite tortuous and moderately calcified mid right coronary artery.It was difficult to pass stent out of guidezilla ii catheter-guide, it was disruputed when it was pulled back.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9957135
Report Number2134265-2020-05061
Device Sequence Number2596121
Product Code NIQ
UDI-Device Identifier08714729840428
UDI-Public08714729840428
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/18/2021
Device Model Number10607
Device Catalogue Number10607
Device Lot Number0024995388
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2020
Initial Date Received by Manufacturer 04/08/2020
Supplement Date Received by Manufacturer05/14/2020
05/26/2020
Initial Report FDA Received Date04/14/2020
Supplement Report FDA Received Date05/20/2020
05/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1